| Model Number |
980X1JADIJJ |
| Medical Device Problem Code |
Improper Flow or Infusion (2954)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/03/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that while in use on a patient, this 980 ventilator had a "background error" displayed. the patient was transferred to an alternate ventilator without injury. .
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e: japan.Medtronic personnel reported event to manufacturer on behalf of the customer.H3.The device is under investigation a review of the ventilator logs indicate the device entered mix backup ventilation (buv) at the time of the event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Section h6 evaluation codes were updated due to device evaluation and analysis of returned part.Method code (annex b) additional code added result code (annex c) remove c20 and add c07 and c13 conclusion code (annex d) remove d15 and add d02 component code (annex g) remove g07003 and add g0413501 h3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that while in use on a patient, this 980 ventilator had a "background error" displayed.The device was available for evaluation.A review of the ventilator logs indicate the device entered mix backup ventilation (buv) at the time of the event.The service personnel (sp) inspected the ventilator, confirmed the reported issue in logs.Sp found proportional solenoid (psol) for oxygen had a leak and replaced it.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.One psol for oxygen was returned to medtronic for analysis.Visual inspection showed no anomalies.The psol for oxygen was attached to the failure investigation test ventilator for analysis.The ventilator was powered up and failed the leak test.Analysis determined psol for oxygen was faulty.If a failure of the psol for oxygen occurs while in use on a patient, the ventilator response would be to enter into buv.The cause of the reported event which the unit entered buv was isolated to faulty psol for oxygen.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.